MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-120
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device location was not provided, and it is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.User facility medwatch report (b)(4).
 
Event or Problem Description
User facility medwatch report received stating: armada 14 pta catheter used during the surgical procedure (left lower extremity angiogram/angioplasty) and the hi torque command es guide wire was pushed through the catheter in the appropriate manner, and on xray noticed the wire pushed through the balloon on the end of the catheter.Catheter and the guidewire immediately withdrawn and found the guide wire protruding through the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported tear/hole in the inner member within the balloon was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar complaints reported from this lot.The investigation was unable to determine a definitive cause for the reported difficulties.However, based on the reported information and evaluation of the returned product, it may be possible that while advancing the ht command from the proximal end of the armada 14, the balloon may have been bent in the anatomy causing the distal end of the wire to puncture through the inner member and prolapse within the balloon.There were no leaks noted during preparation, suggesting that the damage to the inner member was not pre-existing and likely occurred during use.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
User facility medwatch report (0504240000-2022-8050) received stating: armada 14 pta catheter used during the surgical procedure (left lower extremity angiogram/angioplasty) and the hi torque command es guide wire was pushed through the catheter in the appropriate manner, and on xray noticed the wire pushed through the balloon on the end of the catheter.Catheter and the guidewire immediately withdrawn and found the guide wire protruding through the balloon.Subsequent to the initially filed report, the following information was provided: it was reported that the procedure was to treat a lesion in the posterior tibial artery with 80% stenosis and heavy calcification.It was noted the guidewire curled inside the balloon.The guidewire and catheter were removed together.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16179104
Report Number2024168-2023-00557
Device Sequence Number2633813
Product Code DQY
UDI-Device Identifier08717648156106
UDI-Public08717648156106
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberA2030-120
Device Catalogue NumberA2030-120
Device Lot Number1022441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HT COMMAND ES 300CM.
Patient Age79 YR
Patient SexUnknown